Alert archive / Wyoming / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 50, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 11, 2003, 6:11 PM MDT for Goshen County, Wyoming. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2003, 6:11 PM MDT (00:11 UTC)
- Expired
- Jun 11, 2003, 6:45 PM MDT
- In force
- 34 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Goshen County, WY
The radar
The Cheyenne radar (KCYS), 114 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.2 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1695 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
151 WUUS55 KCYS 120011 SVRCYS WYC015-120045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 611 PM MDT WED JUN 11 2003 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GOSHEN COUNTY IN SOUTHEAST WYOMING THIS INCLUDES THE CITY OF TORRINGTON * UNTIL 645 PM MDT * AT 609 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS IN EXCESS OF 60 MPH OVER VETERAN...OR ABOUT 14 MILES SOUTHWEST OF TORRINGTON...MOVING NORTHEAST AT 20 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. LAT...LON 4231 10466 4185 10462 4190 10408 4233 10409 $$ STARK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:50 PM MDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 11, 2:50 PM MDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 250 PM MDT WED JUN 11 2003 SHORT TERM.. NO BIG CHANGES IN THE OFFING WXWISE. SCT SHOWERS AND TSTRMS THIS EVEING SHOULD DSIPT/MOVE E WITH SOME CLRG OVERNIGHT. WK SFC FRONT WL DROP S ACROSS CWA OVERNIGHT AS UPPER TROF SWINGS E ACROSS N DAK. MORE OF THE SAME FOR THURSDAY AS WK EMBEDDED IMPULSES IN WRLY UPPER FLOW COMBINE WITH MODEST SFC MOISTURE...UPSLOPE FLOW FROM DEPARTING SFC RIDGE TO EAST AND INSTABILITY FOR WDLY SCT AFTN SHOWERS AND TSTRMS. NO SIG CHANGES IN TEMPS. LONG TERM...BEGINNING OF LONG TERM LOOKS INTERESTING...ESPECIALLY ON AVN. AVN HAS 500 MB LOW JUST SOUTH OF CYS IN CO AT 06 UTC FRI/MIDNIGHT THU WITH SPURIOUS LOOKING VORTICITY CENTER AND 0.5 IN. QPF OVER SOUTHEAST CORNER WY. ETA HAS MORE REALISTIC SHORT WAVE TROUGH WITH ABOUT HALF AS MUCH QPF IN SNY AREA. LATE THU NIGHT CONVECTIVE FEEDBACK EVEN MORE PRONOUNCED OVER PANHANDLE/NORTHEAST CO ON AVN. AT 250 MB UPPER HIGH CELL OR RIDGING TOPS 500 MB CYCLONIC FEATURES RESULTING IN WARM CORE...TROPICAL TYPE VERTICAL PROFILE. THIS CONTINUES INTO FRI AFTERNOON WITH 500 MB CYCLONIC FEATURE DRIFTING TO IEN AREA AND COPIOUS QPF. ETA INDICATES SOME RISK IN SAME GENERAL AREA AS AVN BUT NOT NEARLY AS PESSIMISTIC. BEYOND FRI AND OVERALL IN LONG TERM...LONG WAVE RIDGE PREVAILS FROM FOUR CORNERS AREA NORTHEAST THROUGH SOME PART OF WY. EUROPEAN MODELS IN GENERAL AGREEMENT WITH THIS OVER WEEKEND INTO FIRST OF NEXT WEEK. OVER WEEKEND AND INTO FIRST PART OF NEXT WEEK FORECAST LOOKS MORE SEASONAL WITH RESPECT TO TEMPS/POPS. .CYS... WY...NONE. NE...NONE. RAE/COX
Hazardous weather outlook, Jun 11, 10:50 AM MDT, 7 hours 21 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-121130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1050 AM MDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT A SURFACE TROUGH HAS PUSHED EAST INTO THE CENTRAL SECTIONS OF THE NEBRASKA PANHANDLE WITH DRIER AIR NOW RESIDING OVER MOST OF THE AREA. AS A RESULT ANY THUNDERSTORM DEVELOPMENT TODAY WILL BE ISOLATED...MAINLY OVER THE NEBRASKA PANHANDLE AND FAR SOUTHERN WYOMING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOME MOISTURE RETURNS ON THURSDAY...ALLOWING FOR MORE COVERAGE OF LATE DAY THUNDERSTORMS. A FEW OF THEM COULD BECOME STRONG OVER SOUTHEAST WYOMING AND THE SOUTHERN PART OF THE PANHANDLE. FEWER STORMS ARE EXPECTED ON FRIDAY...WITH ISOLATED TO WIDELY SCATTERED LATE DAY STORMS STILL POSSIBLE SATURDAY THROUGH TUESDAY MAINLY OVER SOUTHEAST WYOMING. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
Nearby
Severe Thunderstorm Warnings in Wyoming, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.